Oklahoma, 2012

Damaging Winds in Oklahoma, June 8, 2012

June 8, 2012 · NWS AMA · 2 events in 1 county or zone

Severe thunderstorms moved through the eastern Oklahoma Panhandle during the evening hours producing damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved through the eastern Oklahoma Panhandle during the evening hours producing damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:48 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 8, 5:48 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
648 AM CDT FRI JUN 8 2012

.AVIATION...
12Z TAFS...AVIATION FORECAST FOCUS CENTERS ON CIGS/VISBYS THROUGH THE
FIRST 3-6 HOURS OF THE VALID TAF FORECAST PERIOD.

LOW CLOUDS AND FOG CONTINUE TO IMPACT THE KAMA/KDHT TERMINALS THIS
MORNING WITH IFR AND LIFR CONDITIONS. EXPECT FOG TO LIFT AND CIGS TO
IMPROVE TO MVFR BY 15-16Z. LOW CLOUDS WILL GRADUALLY DISSIPATE BY
18-19Z WITH VFR CONDITIONS RETURNING. SOUTHEAST WINDS WILL VEER TO
THE SOUTH-SOUTHWEST THIS AFTERNOON AND INCREASE TO AROUND 15-20 KTS
WITH GUSTS NEAR 25 KTS. WINDS WILL BACK A BIT TO THE SOUTH-SOUTHEAST
TONIGHT WHICH CAN ALLOW FOR LOW CLOUDS TO INCREASE AGAIN ACROSS THE
PANHANDLES. HAVE DECIDED TO KEEP CIGS VFR AS LOW-LEVEL MOISTURE IS
NOT EXPECTED TO BE AS DEEP AS THIS MORNING. AT KGUY...HAVE REMOVED BR
AT THE TERMINAL THIS MORNING ALTHOUGH EXPECT LOW CLOUDS WITH MVFR
CIGS TO CONTINUE THROUGH 19Z. SIMILAR TO KAMA/KDHT...CAN SEE LOW
CLOUDS INCREASE AGAIN THIS EVENING WITH VFR CIGS. WINDS WILL VEER TO
THE SOUTH AND INCREASE TO 15-20 KTS BUT SHOULD BACK MORE TO THE
SOUTHEAST THIS EVENING.

CLK

&&

.PREV DISCUSSION... /ISSUED 607 AM CDT FRI JUN 8 2012/

DISCUSSION...
LOOKS LIKE A BRIEF RETURN TO DRY AND HOT WEATHER IS ANTICIPATED THIS
WEEKEND WITH TEMPERATURES CLIMBING TO WELL ABOVE NORMAL VALUES. FOR
TODAY...LOW CLOUDS AND FOG SHOULD HANG TOUGH THROUGH ABOUT MID MORNING...
THEN SLOWLY ERODE. MAX TEMPS TODAY WILL BE STRONGLY GOVERNED BY
EXTENT OF CLOUD COVER. DECIDED TO USE THE AVERAGE BETWEEN WARMER MET
VALUES AND COOLER MAV VALUES.

SAT AND SUNDAY WILL FEATURE WELL ABV NORMAL TEMPS. SOME LOCATIONS MAY
HIT THE CENTURY MARK...ESPECIALLY ON THE CAPROCK OR IN PLACES THAT
DID NOT RECEIVE MUCH RAIN EARLIER THIS WEEK.

IT APPEARS NEXT COLD FRONT WILL BEGIN TO MOVE INTO FAR NRN SECTIONS
LATER SUNDAY...THEN SWEEP THRU ALL OF FCST AREA BEFORE SUNRISE MONDAY.
MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO TIMING OF THIS FRONTAL
BOUNDARY. SLGT CHC POPS FOR OK PNHDL AND FAR NCNTRL AND NE TX PNHDL
LOOK PLAUSIBLE SUN NIGHT...THEN ERN AND SRN SECTIONS FOR MONDAY AS
FRONTAL BOUNDARY SETTLES SEWD.

ALL MEDIUM RANGE MODELS DEPICT A RATHER PERTURBED UPPER AIR PATTERN
FOR MUCH OF NEXT WEEK WITH SEMI ZONAL FLOW CONTAINING EMBEDDED MINOR
UPPER LEVEL SHORTWAVE TROFS WHICH WILL ZIP ACROSS THE SRN HIGH PLAINS
DURG THIS TIME PERIOD. LOW LEVEL UPSLOPE FLOW WILL KEEP MOISTURE IN
OUR AREA. THEREFORE...CHANCES FOR SHOWERS AND TSTMS WILL RETURN TO THE
AREA MONDAY NIGHT THRU AT LEAST THURSDAY. RETAINED SLGT CHC POPS ALL
SECTIONS MON NIGHT THRU WED NIGHT...THEN ADDED 20 POPS FOR THURSDAY.
IF ECMWF AND 06Z GFS VERIFY...LATER SHIFTS MAY NEED TO EXTEND THE
THREAT TO THURSDAY NIGHT. OVERALL...HAVE RETAINED INTEGRITY OF
PREVIOUS FCST PCKG.

ANDRADE

FIRE WEATHER...
DESPITE METEOROLOGICAL PARAMETERS WHICH WILL BE FAVORABLE FOR
ELEVATED FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY ACROSS WESTERN
AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES...RECENT
WIDESPREAD RAINS AND GREENUP WILL MITIGATE THE THREAT. CHANCES FOR
MORE SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA BEGINNING
SUNDAY NIGHT AND CONTINUING THROUGH THURSDAY.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 8, 4:48 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
548 AM CDT FRI JUN 8 2012

OKZ001>003-TXZ001>020-082100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
548 AM CDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG WILL PERSIST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
UNTIL MID MORNING. VISIBILITIES WILL BE REDUCED TO BETWEEN 2 AND 4
MILES...AND MAY BE LOCALLY REDUCED TO AROUND 1 MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA
PANHANDLE AND THE EXTREME NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE
SUNDAY NIGHT...AND OVER EASTERN AND SOUTHERN SECTIONS OF THE
PANHANDLES MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH THURSDAY. SOME OF
THE STORMS MAY BECOME SEVERE DURING THIS TIME PERIOD...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

The radar

The Dodge City radar (KDDC), 118 km away, was scanning. The volume nearest the first event began at 13:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
June 8, 7:20 AM CST to 7:21 AM CST
Where
Beaver County, 1.49 mi SSW of Beaver
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -100.530

Thunderstorm Wind, Beaver

When
June 8, 7:25 AM CST to 7:26 AM CST
Where
Beaver County, 0.69 mi S of Beaver
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.810, -100.520

The Emergency Manager for Beaver County Oklahoma reported that a gas station sign was blown over in the town of Beaver Oklahoma. There were no reports of injuries or fatalities.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386071, 386070.